Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 28, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 20, 2004, 1:52 PM MDT for Bonneville County, Idaho. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2004, 1:52 PM MDT (19:52 UTC)
- Expired
- Jun 20, 2004, 2:50 PM MDT
- In force
- 58 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bonneville County, ID
The radar
The Pocatello radar (KSFX), 63 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.9 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1651 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
125 WUUS55 KPIH 201952 SVRPIH IDC019-202050- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 150 PM MDT SUN JUN 20 2004 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BONNEVILLE COUNTY IN IDAHO THIS INCLUDES THE CITY OF IDAHO FALLS * UNTIL 250 PM MDT * AT 150 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 17 MILES NORTHWEST OF IDAHO FALLS...AND MOVING SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UCON...IONA AND AMMON. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4363 11241 4350 11250 4336 11184 4362 11180 $$ HEDGES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:15 AM MDT, 10 hours 37 minutes earlier.
Area forecast discussion, Jun 20, 3:15 AM MDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 315 AM MDT SUN JUN 20 2004 .DISCUSSION... LATEST WATER VAPOR SATELLITE IMAGERY CONTINUES TO SHOW BLOCKY HIGH POSITIONED ALONG NW BRITISH COLUMBIA COAST THIS MORNING WITH BOOKEND LOWS POSITIONED OVER ERN PACIFIC NEAR 42/146 WELL OFF WASHINGTON COAST AND WEST-EAST ELONGATED TROUGH OVER SE WASHINGTON. CONVECTIVE ACTIVITY APPEARED TO BE LIMITED ACROSS NRN ZONES SATURDAY AFTERNOON DUE TO DRIER AIR MASS WHILE SEVERE THUNDERSTORMS ERUPTED ACROSS SRN ZONES IN THE EVENING IN DEEPER LOOKING MOISTURE FIELD AHEAD OF A 300MB SHORT-WAVE CAPTURED WELL BY BOTH ETA/AVN. THIS WAVE TO EXIT EAST OF REGION BY 12Z AS REMAINS OF UPPER TROUGH OVER SE WASHINGTON SHEARS EAST THROUGH REGION TODAY. IR AND 11-3.9 SATELLITE IMAGERY ALREADY SHOWING SOME ENHANCEMENT OF CLOUDS OVER WRN/CNTRL ZONES AHEAD OF APPROACHING UPPER TROUGH WHILE RADAR CONTINUES TO SHOW WEAK ECHOES EXPANDING WITHIN SNAKE PLAINS UNDER THIS CLOUD MASS. THUS WILL CONTINUE WITH ISOLATED SHOWERS THIS MORNING. UPPER JET EXPECTED TO PUNCH EAST THROUGH SNAKE PLAINS TODAY WITH GOOD SHEAR AND RIGHT REAR QUADRANT SETTLING ACROSS SRN ZONES. MESO-ETA APPEARS TO PUT BEST FORCING/SHEAR ALONG AND SOUTH OF THE SRN IDAHO BORDER TODAY WHILE CONVECTION FIRES UNDER 500MB COLD POOL CENTERED OVER ISLAND PARK THIS AFTERNOON. AIRMASS STABILIZES QUICKLY OVERNIGHT AS DRY NNW FLOW SETTLES ACROSS FORECAST AREA AND CONTINUES THROUGH MONDAY. WILL HOLD ONTO A SLIGHT CHANCE MENTION OF AFTERNOON CONVECTION ACROSS ERN ZONES TUESDAY AS AVN SHOWING SOME DESTABILIZATION IN THAT AREA. CLOSED LOW OVER ERN PAC EXPECTED TO EDGE CLOSER TO THE BC COAST BY WEDNESDAY WITH UPPER RIDGE BUILDING ACROSS WESTERN STATES FOR WARM/DRY CONDITIONS. EXTENDED MODELS SHOW RIDGE HOLDING FIRM THROUGH AT LEAST FRIDAY BEFORE GRADUALLY WEAKENING NEXT WEEKEND AS PACIFIC NW LOW RETROGRADES WEST TO A POSITION FURTHER OFF THE COAST ALLOWING FOR THE POSSIBILITY OF CONVECTION TO RETURN TO THE FORECAST AREA. DAY SHIFT PREFERRED TO CONTINUE DRY FORECAST AND SEE NO NEED TO ADJUST AT THIS TIME. HUSTON && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 20, 4:00 AM MDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT SUN JUN 20 2004 IDZ017>023-031-032-211200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 400 AM MDT SUN JUN 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A STRONG UPPER JET WILL PUNCH EAST THROUGH THE FORECAST AREA TODAY. UPWARD LIFT IN THE RIGHT REAR QUADRANT OF THE JET ALONG WITH AMPLE SHEAR SHOULD HELP TO PRODUCE ORGANIZED CONVECTION ALONG AND SOUTH OF THE SOUTHERN IDAHO BORDER THIS AFTERNOON. INCREASING INSTABILITY ASSOCIATED WITH A COLD POOL ALOFT WITH SETTLE OVER THE ISLAND PARK AREA TO HELP INITIATE CONVECTION IN THAT REGION THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:19 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 41 min |
| Jun 19, 7:54 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 36 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.